PL EN


Preferences help
enabled [disable] Abstract
Number of results
2018 | 103 | 245-252
Article title

Matrices and orthogonal polynomials

Content
Title variants
Languages of publication
EN
Abstracts
EN
The Lanczos algorithm of minimized iterations shows that a polynomial verifying a three-term recurrence relation can be written as the determinant of a tridiagonal matrix, here we exhibit examples of this property. Besides, for several orthogonal polynomials, Cohen proved that their roots are the proper values of symmetric tridiagonal matrices; here we give examples of this Cohen’s result for the Legendre, Laguerre, and Hermite polynomials, which are important in applications to numerical analysis and quantum mechanics.
Year
Volume
103
Pages
245-252
Physical description
Contributors
  • ESIME-Zacatenco, Instituto Politécnico Nacional, Edif. 4, 1er. Piso, Col. Lindavista CP 07738, CDMX, México
  • ESIME-Zacatenco, Instituto Politécnico Nacional, Edif. 4, 1er. Piso, Col. Lindavista CP 07738, CDMX, México
  • ESIME-Zacatenco, Instituto Politécnico Nacional, Edif. 4, 1er. Piso, Col. Lindavista CP 07738, CDMX, México
References
  • [1] C. Lanczos, An iteration method for the solution of the eigenvalue problem of linear differential and integral operators, J. Res. Nat. Bur. Stand. 45 (4) (1950) 255-282.
  • [2] C. Lanczos, Solution of systems of linear equations by minimized iterations, J. Res. Nat. Bur. Stand. 49 (1952) 33-53.
  • [3] L. Komzsik, The Lanczos method: Evolution and application, SIAM, Philadelphia, USA (2003).
  • [4] B. Gellai, Cornelius Lanczos, in ‘Physicists of Ireland’ (Eds.) M. McCartney, A. Whitaker; Institute of Physics Pub., Bristol & Philadelphia (2003) 198-207.
  • [5] G. Leija-Hernández, J. López-Bonilla, R. López-Vázquez, S. Vidal-Beltrán, The Lanczos method, World Scientific News 96 (2018) 208-216.
  • [6] C. Lanczos, Applied analysis, Dover, New York (1988).
  • [7] J. López-Bonilla, R. López-Vázquez, H. Torres-Silva, On the Legendre polynomials, Prespacetime Journal 6(8) (2015) 735-739.
  • [8] A. M. Cohen, An algebraic approach to certain differential eigenvalue problems, Linear Algebra and its Appls. 240 (1996) 183-198.
  • [9] A. M. Cohen, Numerical methods for Laplace inversion, Springer, New York (2007).
  • [10] V. Barrera-Figueroa, J. López-Bonilla, J. Sosa, Multiple root finder algorithm for Legendre and Chebyshev polynomials via Newton’s method, Annales Mathematicae et Informaticae 33 (2006) 3-13.
  • [11] V. Barrera-Figueroa, J. López-Bonilla, J. Sosa, Method of moments and non-uniform sampling via Legendre polynomials roots, Bol. Soc. Cub. Mat. Comp. 7(1) (2009) 19-33.
  • [12] J. H. Caltenco, J. López-Bonilla, J. Rivera-Rebolledo, Gaussian quadrature via Hermite and Lagrange interpolations, J. Sci. Res. 55 (2011) 177-180.
  • [13] A. Bucur, B. E. Carvajal-Gámez, J. López-Bonilla, Laguerre polynomials: Their Laplace transform via equidistant interpolation, J. Sci. Res. 53 (2009) 257-258.
  • [14] R. Cruz-Santiago, J. López-Bonilla, S. Yáñez-San Agustín, A note on the Laguerre polynomials, Prespacetime Journal 8(4) (2017) 511-512.
  • [15] J. López-Bonilla, R. López-Vázquez, V. M. Salazar del Moral, On some identities for the Laguerre polynomials, Prespacetime Journal 8(10) (2017) 1251-1254.
  • [16] S. Álvarez, J. López-Bonilla, R. López-Vázquez, On the roots of Legendre, Laguerre, and Hermite polynomials, Borneo J. Sci. & Tech. 38(2) (2017) 41-45.
  • [17] J. López-Bonilla, A. Lucas-Bravo, S. Vidal-Beltrán, Integral relationship between Hermite and Laguerre polynomials: Its application in quantum mechanics, Proc. Pakistan Acad. Sci. 42(1) (2005) 63-65.
  • [18] J. López-Bonilla, G. Posadas-Durán, On the Saha’s generating function for the Hermite polynomials, Prespacetime Journal 7(13) (2016) 1805-1806.
  • [19] E. R. Smith, Zeroes of the hermitean polynomials, Am. Math. Monthly 43 (1936) 354-358.
  • [20] R. E. Greenwood, J. J. Miller, Zeros of the Hermite polynomials and weights for Gauss mechanical quadrature formula, Bull. Am. Math. Soc. 54(8) (1948) 765-769.
  • [21] [21] H. E. Salzer, R. Zucker, R. Capuano, Table of the zeros and weight factors of the first twenty Hermite polynomials, J. Res. Nat. Bureau Stand. 48(2) (1952) 111-116.
  • [22] L. S. Brown, Quantum field theory, Cambridge University Press (1994).
  • [23] I. Guerrero-Moreno, J. López-Bonilla, J. Rivera-Rebolledo, Leverrier-Takeno coefficients for the characteristic polynomial of a matrix, J. Inst. Eng. 8(1-2) (2011) 255-258.
  • [24] T. L. Curtright, D. B. Fairlie, A Galileon primer, arXiv: 1212.6972v1 [hep-th] 31 Dec. 2012.
  • [25] R. Cruz-Santiago, J. López-Bonilla, S. Vidal-Beltrán, On eigenvectors associated to a multiple eigenvalue, World Scientific News 100 (2018) 248-253.
  • [26] [26] J. López-Bonilla, R. López-Vázquez, S. Vidal-Beltrán, An alternative to Gower’s inverse matrix, World Scientific News 102 (2018) 166-172
  • [27] [27] J. C. Mason, D. Handscomb, Chebyshev polynomials, Chapman & Hall-CRC Press, London (2002).
  • [28] S. Álvarez-Ballesteros, A. Bucur, J. López-Bonilla, On the characteristic equation of Chebyshev matrices, General Mathematics 15 (4) (2007) 17-23.
  • [29] J. López-Bonilla, M. Turgut, A. Zaldívar-Sandoval, Associated polynomials of Chebyshev, Dhaka Univ. J. Sci. 59(1) (2011) 153-154.
  • [30] V. Barrera-Figueroa, R. Cruz-Santiago, J. López-Bonilla, On the Chebyshev’s associated polynomials, Transactions on Maths. 2(3) (2016) 92-94.
  • [31] J. López-Bonilla, B. Man Tuladhar, R. Peña-Rivero, Relationship between wave functions of two-dimensional hydrogen atom in parabolic and polar coordinates, J. Sci. Res. 54 (2010) 219-22.
  • [32] J. H. Caltenco, J. López-Bonilla, R. Peña-Rivero, Morse’s radial wave function, Lithuanian J. of Phys. 50(4) (2010) 403-404.
  • [33] F. Pidduck, Laguerre polynomials in quantum mechanics, J. London Math. Soc. 4(1) (1929) 163-166.
  • [34] J. Mawhin, A. Ronveaux, Schrödinger and Dirac equations for the hydrogen atom, and Laguerre polynomials, Arch. Hist. Exact Sci. 64 (2010) 429-460.
  • [35] J. G. F. Francis, The QR transformation: A unitary analogue to the LR transformation, The Computer Journal 4(3) (1961) 265-271 and 332-345.
  • [36] V. N. Kublanovskaya, Certain algorithms for the solution of the complete eigenvalue problem, Soviet Math. Dokl. 2 (1961) 17-19.
  • [37] D. S. Watkins, The QR algorithm revisited, SIAM Rev. 50 (2008) 133-145.
  • [38] G. Golub, F. Uhlig, The QR algorithm: 50 years later its genesis by John Francis and Vera Kublanovskaya and subsequent developments, IMA J. Numer. Anal. 29(3) (2009) 467-485.
Document Type
short_communication
Publication order reference
Identifiers
YADDA identifier
bwmeta1.element.psjd-bc220ffd-5371-4f10-bc7b-ff8d83def7d2
JavaScript is turned off in your web browser. Turn it on to take full advantage of this site, then refresh the page.